There is an increased risk of seizures following anesthesia
, but typically the individuals already has a risk of having seizures if they occur. It is highly unlikely that lovenox would cause seizures, unless as you said there was bleeding into the brain, but that could be seen with a CT scan or MRI. The symptoms you describe, although they can be seen in seizures, don't particularly strike me as such.
A typically seizure involves convulsions with loss of consciousness
. The period after seizures however can present as you described. There are more focal seizures
that again can show up as you describe. Continuous seizures would cause significant harm, most likely loss of consciousness as they often spread to involve the whole brain. In any case, an EEG should have been done on you to evaluate for true seizure activity, and if you haven't had one done, you definitely should.
The description of the symptoms could easily be due to a migraine
as some types of migraines can actually result in neurological symptoms with confusion, slurred speech, weakness, vision loss
, and numbness/tingling. I feel that this would be more likely, unless an EEG was done and it showed true seizure activity.
Surgeries can cause stress on the body which can result in both headaches
and seizures. I don't think it is lovenox would cause either unless as you note there was bleeding in the brain. If an EEG was done and there is seizure activity, then she should be started on a seizure medication such as Keppra 750 mg by mouth twice a day.
If this is the case, then she has likely had a propensity for seizures, which was simply unmasked by the surgery. None them less an MRI with and without contrast with an epilepsy
protocol (thin T2 cuts through the temporal lobes) should be obtained to evaluate for any lesions in the brain.
Hope I have answered your query. Let me know if I can assist you further.
Dr. Janne Nissinen, Neurologist